Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 337, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 25, 2008, 11:53 PM CDT for 4 counties in Iowa. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 11:53 PM CDT (04:53 UTC)
- Expired
- Jun 26, 2008, 12:26 AM CDT
- In force
- 33 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 93 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 7:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4603 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 260453 SVRDMX IAC039-053-159-175-260545- /O.NEW.KDMX.SV.W.0337.080626T0453Z-080626T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1153 PM CDT WED JUN 25 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA... NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA... NORTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA... EASTERN UNION COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 1245 AM CDT. * AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MURRAY...OR 41 MILES SOUTHWEST OF DES MOINES...AND MOVING SOUTH AT 26 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THAYER BY 1155 PM CDT... GRAND RIVER...ELLSTON AND 9 MILES EAST OF TINGLEY BY 1225 AM CDT... BEACONSFIELD BY 1230 AM CDT... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 13 AND 42. LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. LAT...LON 4072 9378 4081 9431 4115 9420 4116 9370 TIME...MOT...LOC 0453Z 012DEG 22KT 4102 9398 $$ ALBRECHT
3 follow-up statements
000
WWUS53 KDMX 260514
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1214 AM CDT THU JUN 26 2008
IAC175-260524-
/O.CAN.KDMX.SV.W.0337.000000T0000Z-080626T0545Z/
UNION IA-
1214 AM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION COUNTY IS
CANCELLED...
AT 1210 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4078 9411 4090 9407 4090 9402 4104 9402
4112 9399 4108 9371 4101 9373 4100 9372
4097 9374 4082 9376 4072 9378
TIME...MOT...LOC 0514Z 012DEG 26KT 4091 9395
$$
IAC039-053-159-260545-
/O.CON.KDMX.SV.W.0337.000000T0000Z-080626T0545Z/
DECATUR IA-RINGGOLD IA-CLARKE IA-
1214 AM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN CLARKE...NORTHEASTERN RINGGOLD AND NORTHWESTERN DECATUR
COUNTIES...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES SOUTH OF MURRAY...OR 47 MILES SOUTH OF
DES MOINES...MOVING SOUTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND RIVER BY 1225 AM CDT...
BEACONSFIELD BY 1230 AM CDT...
8 MILES WEST OF DECATUR CITY BY 1235 AM CDT...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 13 AND 38.
LAT...LON 4078 9411 4090 9407 4090 9402 4104 9402
4112 9399 4108 9371 4101 9373 4100 9372
4097 9374 4082 9376 4072 9378
TIME...MOT...LOC 0514Z 012DEG 26KT 4091 9395
$$
ALBRECHT000
WWUS53 KDMX 260519
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 AM CDT THU JUN 26 2008
IAC159-260529-
/O.CAN.KDMX.SV.W.0337.000000T0000Z-080626T0545Z/
RINGGOLD IA-
1219 AM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RINGGOLD COUNTY
IS CANCELLED...
AT 1214 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4076 9402 4104 9402 4112 9399 4108 9371
4101 9373 4100 9372 4097 9374 4072 9378
TIME...MOT...LOC 0519Z 012DEG 26KT 4087 9396
$$
IAC039-053-260545-
/O.CON.KDMX.SV.W.0337.000000T0000Z-080626T0545Z/
DECATUR IA-CLARKE IA-
1219 AM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN CLARKE AND NORTHWESTERN DECATUR COUNTIES...
AT 1214 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF
GRAND RIVER...OR 49 MILES SOUTH OF DES MOINES...MOVING SOUTH AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND RIVER BY 1225 AM CDT...
8 MILES WEST OF DECATUR CITY BY 1235 AM CDT...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 13 AND 37.
LAT...LON 4076 9402 4104 9402 4112 9399 4108 9371
4101 9373 4100 9372 4097 9374 4072 9378
TIME...MOT...LOC 0519Z 012DEG 26KT 4087 9396
$$
ALBRECHT000
WWUS53 KDMX 260526
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1226 AM CDT THU JUN 26 2008
IAC039-053-260536-
/O.CAN.KDMX.SV.W.0337.000000T0000Z-080626T0545Z/
DECATUR IA-CLARKE IA-
1226 AM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLARKE AND
NORTHWESTERN DECATUR COUNTIES IS CANCELLED...
AT 1223 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4076 9402 4104 9402 4112 9399 4108 9371
4101 9373 4100 9372 4097 9374 4072 9378
TIME...MOT...LOC 0526Z 012DEG 26KT 4082 9397
$$
ALBRECHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:36 PM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jun 25, 3:36 PM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 336 PM CDT WED JUN 25 2008 .SHORT TERM /TONIGHT/... THE FORECAST TONIGHT IS QUITE COMPLEX AS THERE ARE SEVERAL FEATURES OVER/NEAR THE CWA. CURRENTLY WE ARE QUITE UNSTABLE WITH 4000 J/KG OF CAPE OVER THE SW THIRD OF IA BUT SHEAR IS QUITE WEAK...GENERALLY 20-25KTS OR LESS. OVER THE NORTHWEST...A FRONTAL BOUNDARY EXISTS FROM A LOW IN NE MN. THE FRONT EXTENDS INTO FAR NW IA THEN ALONG THE NEB/SDKTA BORDER. THERE IS WEAK CONVERGENCE ALONG THE SURFACE FRONT BUT SO FAR IT HAS NOT BEEN ABLE TO PRODUCE/SUSTAIN THUNDERSTORMS. ALOFT...THE FLOW IS WEAK AND THERE IS NOT A LOT OF SUPPORT. HOWEVER...RUC ANALYSIS DOES INDICATE A COUPLE OF WEAK VORT CENTERS...ONE OVER NW IA...PROBABLY AIDING IN THE SHOWERS UP THERE...AND ONE IN NORTHEAST KS MOVING INTO SW IA. CAPE VALUES IN THIS AREA ARE EVEN HIGHER THAN IN SW IA AND THERE ARE NO THUNDERSTORMS DEVELOPING YET. HAVING SAID ALL THIS...ANY ONE OF THESE FEATURES CAN TRIGGER STORMS TONIGHT AT ANY TIME. THE LACK OF DEVELOPMENT THUS FAR IS THE PERPLEXING PART. MID/UPPER LEVEL WIND FIELDS ARE BETTER OVER MN CLOSER TO THE LOW. I WOULD EXPECT DEVELOPMENT TO INITIATE THERE THEN TRAVEL DOWN THE FRONTAL BOUNDARY THIS EVENING. I BELIEVE THE NAM HAS A GOOD HANDLE ON THE SCENARIO DEVELOPING THE PRECIP FURTHER SOUTH...WHERE THE THE FRONT WILL EVENTUALLY SAG INTO THE HIGH CAPE AREA. LATER TONIGHT A LLJ DEVELOPS AND THIS WILL PROBABLY AID IN THE DEVELOPMENT OF AN MCS MOVING SLOWLY ACROSS THE STATE OVERNIGHT INTO THURSDAY. WITH THE HIGH LEVEL OF UNCERTAINTY OVER JUST WHERE INITIATION WILL BEGIN I HAVE PLACED CHANCE POPS OVER THE CWA FOR TONIGHT. THE HIGHEST POPS STILL REMAIN NORTH BUT WITH FAIRLY DEEP MOISTURE OVER THE SOUTH...ANY STORMS THAT DEVELOP DOWN THERE WILL ALSO PRODUCE VERY HEAVY RAINFALL. .LONG TERM /THU-WED/... MOST ACTIVE PERIOD REMAINS WITHIN THE FIRST 60 HOURS OF THE FORECAST PERIOD. A FEW THUNDERSTORMS POSSIBLY ONGOING AT THE START OF THE PERIOD AT 12Z THURSDAY. THE BIGGER SHOW IS STILL EXPECTED TO BE A DEVELOPING MCS OVER WYOMING LATE THIS EVENING THEN ROLL THROUGH SOUTH DAKOTA OVERNIGHT BEFORE REACHING NORTHERN IOWA DURING THE DAY ON THURSDAY. SOME SFC HEATING IS LIKELY AHEAD OF THE SYSTEM AND THIS SHOULD ALLOW FOR AN INCREASINGLY UNSTABLE AIR MASS TO DEVELOP FOR THE STORMS TO FEED ON. SEVERE STORMS ALONG WITH AREAS OF HEAVY RAINFALL WILL BE POSSIBLE. ADDITIONAL STORMS EXPECTED THURSDAY NIGHT BEFORE THE PRIMARY FRONTAL BOUNDARY ARRIVES ON FRIDAY. GOOD INSTABILITY LIKELY AGAIN ON FRIDAY WITH MIX LAYER CAPES OF 2000 TO 2500 J/KG HOWEVER THE MAIN UPPER LEVEL FORCING WILL PASS TO THE NORTH. STILL ENOUGH SHEAR WILL REMAIN FOR SOME SEVERE MULTICELL STORMS AND ISOLATED SUPER CELLS. THE WEEKEND WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING SLOWING THROUGH THE WESTERN GREAT LAKES REGION BRINGING CYCLONIC FLOW TO IOWA. HAVE COOLED HIGH TEMPERATURES AND ADDED LOW POPS TO THE NORTHEAST FOR EACH AFTERNOON AS IMPULSES ROTATE AROUND THE UPPER LOW. COOL TEMPERATURES THROUGH THE COLUMN WILL LEAD TO SOME INSTABILITY DURING THE AFTERNOONS. GRADUALLY WARMER NEXT WEEK WITH THE NEXT BEST CHANCE OF PRECIPITATION ARRIVING TUESDAY NIGHT AND INTO WEDNESDAY. && .AVIATION...25/18Z DIFFICULT FORECAST TODAY AS THE MODELS ARE NOT HANDLING THE MOISTURE VERY WELL. LOW PRESSURE OVER MN HAS A COLD FRONT EXTENDING SW TO NR NW IA THEN INTO SERN SDKTA AND NRN NEB. THE MODELS ARE FAIRLY CONSISTENT IN BREAKING OUT PRECIP THIS EVENING AND OVERNIGHT BUT WITH WEAK TO NO UPPER LEVEL SUPPORT...CONVECTION WILL HAVE TO BE BASED LARGELY ON CONVERGENCE ALONG THE FRONT. ONCE THE STORMS START TO DEVELOP THEY SHOULD GO QUICKLY IN THE UNSTABLE ENVIRONMENT WE ARE IN. WE MAY NEED THE HELP OF THE LLJ TO GET THINGS GOING. IN THAT CASE IT WOULD BE LATER THIS EVENING. THERE IS A POSSIBILITY THAT THE STORMS MAY FIRE FURTHER SOUTH ALONG THE FRONT IN WHICH CASE THE SOUTHERN TAF SITES WOULD ALSO BE AT RISK OF STORMS. I HAVE LEANED TOWARDS THIS SOLUTION AS SAT PIX SHOWING CONVECTIVE ELEMENTS OVER SRN/CENT NEB. MVFR COND W/ LCL IFR COND WL PREVAIL IN TSRA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...DONAVON SHORT TERM/AVIATION...FAB
Hazardous weather outlook, Jun 25, 4:02 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT WED JUN 25 2008 IAZ004>007-015>017-023>028-033>039-044>050-262115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 402 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING AND OVERNIGHT. HEAVY RAIN IS POSSIBLE WITH A FEW STORMS. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT TONIGHT...AS WELL AS THURSDAY AFTERNOON AND FRIDAY. IAZ057>062-070>075-081>086-092>097-262115- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 402 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE. A FEW RIVER FLOOD WARNINGS REMAIN IN EFFECT ALONG THE DES MOINES RIVER BELOW SAYLORVILLE RESERVOIR AND THE LOWER SOUTH SKUNK RIVER. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH EARLY SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF INTERSTATE 80 THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE SEVERE DAMAGING WINDS AND LARGE HAIL WITH TORNADOES A SECONDARY THREAT. THE POTENTIAL FOR LOCALLY HEAVY RAIN IS EXPECTED INTO THURSDAY MORNING...AS WELL AS ON FRIDAY. RIVER FLOODING IS EXPECTED TO CONTINUE INTO MID WEEK ALONG THE DES MOINES RIVER BELOW SAYLORVILLE AND THE LOWER SOUTH SKUNK RIVER BASIN. CONDITIONS WILL CONTINUE TO IMPROVE...BUT WILL BE MONITORED IN THE EVENT THAT HEAVY RAINFALL ELEVATES RIVER LEVELS ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT THEN AGAIN THURSDAY AFTERNOON AND FRIDAY. FAB
In the hours before
Local storm report, Jun 25, 9:56 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
956 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST 3 W WEST DES MOINES 41.57N 93.81W
06/25/2008 M68 MPH DALLAS IA TRAINED SPOTTER
LARGE HAIL OF UNKNOWN SIZE. TREE BRANCHES DOWN.
&&
SMALLLocal storm report, Jun 25, 10:06 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL TWO BLOCKS
EAST OF THE DES MOINES AIRPORT.
1000 PM HAIL W WEST DES MOINES 41.57N 93.75W
06/25/2008 E0.75 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO PENNY SIZED HAIL AT I-35
AND GRAND AVENUE IN WEST DES MOINES.
1003 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL AT SW 9TH AND
MCKINLEY.
&&
LEELocal storm report, Jun 25, 10:22 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL NORWALK 41.50N 93.68W
06/25/2008 E0.88 INCH WARREN IA AMATEUR RADIO
AMATEUR RADIO OPERATER REPORTED PENNY TO NICKEL SIZED
HAIL AND WIND GUSTING TO NEAR 60 MPH IN NORWALK.
1003 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.66W
06/25/2008 E65 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND GUSTING TO 65 MPH AND PEA
SIZED HAIL IN NORWALK.
1010 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.67W
06/25/2008 E70 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 70 MPH WINDS AND NICKEL SIZED
HAIL IN NORWALK.
1010 PM HAIL 3 S DES MOINES 41.54N 93.62W
06/25/2008 E1.25 INCH POLK IA PUBLIC
PUBLIC REPORTED HAIL UP TO HALF DOLLAR SIZED WITH NICKEL
SIZED HAIL COVERING THE GROUND AT SW 9TH AND MCKINLEY.
&&
LEELocal storm report, Jun 25, 10:40 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 1 S LACONA 41.18N 93.38W
06/25/2008 E1.75 INCH WARREN IA EMERGENCY MNGR
&&
COGILLocal storm report, Jun 25, 11:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1130 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HEAVY RAIN OTTUMWA AIRPORT 41.11N 92.45W
06/25/2008 M2.82 INCH WAPELLO IA ASOS
2.04 INCHES FELL IN THE PERIOD FROM 1053 PM TO 1121 PM.
0.99 INCHES FELL IN NINE MINUTES.
&&
SMALLLocal storm report, Jun 25, 11:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1142 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 4 N OSCEOLA 41.08N 93.78W
06/25/2008 E0.88 INCH CLARKE IA TRAINED SPOTTER
PEA TO NICKEL HAIL ALONG INTERSTATE 35 NEAR MILE MARKER
39.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 30 min |
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 49 min |
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 30 min |
| Jun 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 46 min |
| Jun 25, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 42 min |
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Jun 25, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Story | 34 min |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 36 min |
| Jun 25, 8:09 PM CDT | Tornado Warning | DMX | Grundy | 24 min |
| Jun 25, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 50 min |
| Jun 25, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 48 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 44 min |
| Jun 25, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jun 25, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 52 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 50 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 33 min |
| Jun 25, 8:59 PM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 4 hr |
| Jun 25, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 44 min |
| Jun 25, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 52 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 48 min |
| Jun 25, 9:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 45 min |
| Jun 25, 9:51 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 39 min |
| Jun 25, 10:01 PM CDT | Flash Flood Warning | DMX | Poweshiek, Tama | 3 hr |
| Jun 25, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 39 min |
| Jun 25, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 51 min |
| Jun 25, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 50 min |
| Jun 25, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 44 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 40 min |
| Jun 25, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 50 min |
| Jun 25, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 47 min |
| Jun 25, 11:20 PM CDT | Flash Flood Warning | DMX | Mahaska, Wapello | 6 hr |
| Jun 25, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 51 min |
| Jun 25, 11:42 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 26, 2:00 AM CDT | Severe Thunderstorm Warning | DMX | Warren | 45 min |
| Jun 26, 3:11 AM CDT | Areal Flood Advisory | DMX | Warren | 4 hr |
| Jun 26, 4:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 38 more | 42 hr |
| Jun 26, 4:14 AM CDT | Flash Flood Warning | DMX | Warren | 6 hr |
| Jun 26, 6:43 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 62 min |
| Jun 26, 6:46 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 44 min |
| Jun 26, 7:00 AM CDT | Areal Flood Advisory | DMX | Lucas, Marion, Monroe | 3 hr |
| Jun 26, 7:39 AM CDT | Areal Flood Advisory | DMX | Sac | 3 hr |
| Jun 26, 7:48 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 57 min |
| Jun 26, 8:03 AM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 26, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 58 min |
| Jun 26, 8:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 26, 8:24 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 51 min |
| Jun 26, 8:29 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 5 hr |
| Jun 26, 8:45 AM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 45 min |
| Jun 26, 8:51 AM CDT | Flash Flood Warning | DMX | Webster | 5 hr |
| Jun 26, 8:56 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 6 hr |
| Jun 26, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 45 min |
| Jun 26, 9:02 AM CDT | Areal Flood Advisory | DMX | Audubon, Carroll, Greene, Guthrie | 3 hr |
| Jun 26, 9:13 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 47 min |
| Jun 26, 9:14 AM CDT | Flash Flood Warning | DMX | Marion, Warren | 6 hr |
| Jun 26, 9:31 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 44 min |
| Jun 26, 9:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Madison | 40 min |
| Jun 26, 9:41 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie, Madison | 4 hr |
| Jun 26, 9:48 AM CDT | Flash Flood Warning | DMX | Story | 4 hr |
| Jun 26, 10:06 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 41 min |
| Jun 26, 10:14 AM CDT | Areal Flood Advisory | DMX | Hamilton | 3 hr |
| Jun 26, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 26 min |
| Jun 26, 10:35 AM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe | 6 hr |
| Jun 26, 10:46 AM CDT | Wind Advisory | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 14 more | 3 hr |
| Jun 26, 10:55 AM CDT | Areal Flood Advisory | DMX | Adams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more | 3 hr |
| Jun 26, 11:03 AM CDT | Areal Flood Advisory | DMX | Appanoose, Grundy, Hardin, Marshall | 10 days |
| Jun 26, 11:31 AM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 26, 12:05 PM CDT | River Flood Warning | DMX | Lucas | 44 hr |
| Jun 26, 3:59 PM CDT | River Flood Warning | DMX | Polk | 29 hr |
| Jun 26, 4:20 PM CDT | Areal Flood Warning | DMX | Monroe | 5 hr |
| Jun 26, 5:43 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.